All cases in Drug Reactions

Truncal erythema multiforme

Truncal erythema multiforme

History

          A 35-year-old man presented with bilateral, symmetrical, red, urticated papules and plaques, many of which have targetoid appearance, of one week duration.  Interestingly, the rash was confined to the sides of the trunk. No previous history of preceding infection or drug intake. Two weeks later all lesions have subsided.
More

Stevens Johnson syndrome

Stevens Johnson syndrome

Stevens Johnson syndrome2

History

          A 19-year-old female presented one day after intake of an unidentified medication a severe bullous rash appeared on the face, limbs and less on the trunk. Many mucosal orifices were also involved like the mouth, nose and conjunctivae resulted in dysphagia and photophobia. On examination, the patient was febrile and in a bad general condition.
More

Erythema multiforme

Erythema multiforme

Erythema multiforme4

History

       A30-year-old woman had history of recurrent erythema multiforme involving predominantly the extensor surface of the extremities of about three years duration. Initial attacks were more frequent and more severe and precipitated each time by herpes labialis. Acyclovir was given prophylactically and caused less frequent and milder bouts of erythema multiforme.
More

EM in a toddler

EM in a toddler

History

          A bilateral, symmetrical, slightly pruritic, pinkish-red papules and plaques with many lesions have target-like appearance involved chiefly the lower limbs with few scattered similar lesions on the arms of five days duration in a three-year-old female toddler. There was no history of previous herpes simplex or other inection and drug history was negative. Within three weeks with simple emollient application and oral diphenhydramine, the rash had gone completely.
More

Erythema nodosum

Erythema nodosum

History

          This 32-year-old woman presented with multiple red painful and tender nodules on both legs of two weeks duration. The lesions were distributed bilaterally and symmetrically on both shins. It was the first episode suffered by the patient. She had no systemic symptoms and no associated condition that may predispose to erythema nodosum.
More

Erythema multiforme

Erythema multiforme

Erythema multiforme2

History

         A 45-year-old woman presented with a ten-day history of an erythematous plaques on both forearms and dorsa of the hands. The rash was pruritic, bilateral and symmetrical. Many lesions have target appearance. No previous drug intake or a preceding infection.
More

Chemotherapy-induced acral erythema

Chemotherapy-induced acral erythema

History

     Palmoplantar erythrodysesthesia syndrome is a relatively common syndrome induced by many chemotherapeutic agents, most frequently 5-fluouracil (5-FU),doxorubicin, and cytosine arabinoside. The reaction which is dose-dependent may occur in as many as 40% of treated patients.
The current case is a 62-year-old man with chronic lymphocytic leukemia who few days after starting chemotherapy  complained of dysesthesia of the palms which in a few days followed by painful, symmetric dusky erythema and edema of the palms and less severe reaction on the dorsal surface of both hands.
More